Alert archive / Wyoming / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Riverton, WY

June 18, 20135 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jun 18, 2013, 7:30 PM MDT for 5 counties in Wyoming. It took effect at Jun 19, 2013, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 7:30 PM MDT (01:30 UTC)
In effect from
Jun 19, 2013, 11:00 AM MDT
Expired
Jun 19, 2013, 10:00 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4541 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS85 KRIW 190130
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
730 PM MDT TUE JUN 18 2013

...HOT DRY WINDY AND UNSTABLE ON WEDNESDAY AHEAD OF A DRY COLD
FRONTAL PASSAGE...

.SOUTHWEST FLOW WILL INCREASE AHEAD OF AN APPROACHING TROUGH ON
WEDNESDAY. THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM
THE SOUTHWEST WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT
ACROSS MUCH OF CENTRAL WYOMING...THUNDERSTORMS ON TUESDAY
AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN JOHNSON
COUNTY...WHICH MAY HELP LOCALLY MODERATE RHS ON WEDNESDAY...WITH
THE LOWEST HUMIDITIES EXPECTED FROM MAYOWORTH SOUTH. IN
ADDITION... WINDS COULD ALSO GUST UP TO 45 MPH BY MID AFTERNOON.
AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE HEAT OF THE
DAY...MIXING DOWN THE GUSTY WINDS AS WELL AS PRODUCING A HAINES
INDEX OF 6...WHICH COULD ENCOURAGE ANY FIRES THAT DO START TO
BECOME PLUME DOMINATED. THE APPROACHING TROUGH OR AREA OF LOW
PRESSURE WILL SEND A DRY COLD FRONT ACROSS CENTRAL WYOMING LATER
WEDNESDAY EVENING... MAINTAINING GUSTY WINDS WHILE SUDDENLY
SWITCHING THE WIND DIRECTION TO THE WEST AND NORTHWEST. THE FRONT
WILL OFFER NO PRECIPITATION...HOWEVER TEMPERATURES WILL DROP
BEHIND THE COLD FRONT AND RELATIVE HUMIDITY WILL RECOVER ABOVE 40
PERCENT WEDNESDAY NIGHT.

WYZ280-281-285-300-191000-
/O.UPG.KRIW.FW.A.0001.130619T1700Z-130620T0300Z/
/O.NEW.KRIW.FW.W.0001.130619T1700Z-130620T0400Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN-
730 PM MDT TUE JUN 18 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6 AND 
A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...281...
285 AND 300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6
AND A DRY COLD FRONTAL PASSAGE...WHICH IS IN EFFECT FROM 11 AM TO
10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN
  PORTIONS OF THE WATCH AREA EARLY WEDNESDAY...SPREADING NORTH IN
  THE EARLY AFTERNOON TO NORTHERN ZONES. WINDS WILL INCREASE LATE
  IN THE MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY NOON.
  WINDS WILL REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND SHIFT IS
  EXPECTED IN THE EVENING AS A DRY COLD FRONT APPROACHES FROM THE
  WEST BETWEEN 1900 AND 2100. 

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...HIGHS IN THE LOW 90S.

* IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY 
  SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES 
  THAT START TO QUICKLY GROW OUT OF CONTROL ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
518 
WWUS85 KRIW 190831
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
231 AM MDT WED JUN 19 2013

...HOT DRY WINDY AND UNSTABLE TODAY AHEAD OF A DRY COLD FRONTAL
PASSAGE TONIGHT...

.SOUTHWEST FLOW WILL INCREASE AHEAD OF AN APPROACHING TROUGH TODAY.
THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM THE
SOUTHWESTERN U.S. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT
ACROSS MUCH OF CENTRAL WYOMING...THUNDERSTORMS ON TUESDAY
AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN JOHNSON
COUNTY...WHICH MAY HELP LOCALLY MODERATE RHS TODAY OVER CENTRAL
AND NORTHERN JOHNSON COUNTY...WITH THE LOWEST HUMIDITIES EXPECTED
FROM MAYOWORTH SOUTH. 

WINDS ARE EXPECTED TO LOCALLY GUST UP TO 45 MPH BY MID AFTERNOON
ACROSS THE AREA. AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE HEAT
OF THE DAY...IT WILL EASILY MIX DOWN THE GUSTY WINDS ALOFT AS
WELL AS PRODUCE A HAINES INDEX OF 6...WHICH COULD ENCOURAGE ANY
FIRES THAT DO START TO BECOME PLUME DOMINATED. THE APPROACHING
AREA OF LOW PRESSURE WILL SEND A DRY COLD FRONT ACROSS CENTRAL
WYOMING LATER THIS EVENING... MAINTAINING GUSTY WINDS WHILE
SUDDENLY SWITCHING THE WIND DIRECTION TO THE WEST AND NORTHWEST.
THE FRONT WILL OFFER NO PRECIPITATION...HOWEVER TEMPERATURES WILL
DROP BEHIND THE COLD FRONT AND RELATIVE HUMIDITY WILL RECOVER
ABOVE 40 PERCENT ACROSS MUCH OF THE AREA TONIGHT.

WYZ280-281-285-300-191800-
/O.CON.KRIW.FW.W.0001.130619T1700Z-130620T0400Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN-
231 AM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM MDT THIS EVENING FOR STRONG WIND...VERY LOW HUMIDITY...A
HAINES INDEX OF 6 AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER
ZONES 280...281...285 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN
  PORTIONS OF THE WATCH AREA EARLY...SPREADING NORTH IN THE EARLY
  AFTERNOON TO THE NORTHERN ZONES. WINDS WILL INCREASE LATE IN THE
  MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY NOON. WINDS WILL
  REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND SHIFT IS EXPECTED IN
  THE EVENING AS A DRY COLD FRONT APPROACHES FROM THE WEST BETWEEN
  1900 AND 2100.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...HIGHS IN THE LOW 90S.

* IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY
  SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES THAT
  START TO QUICKLY GROW OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
783 
WWUS85 KRIW 191750
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1150 AM MDT WED JUN 19 2013

...HOT DRY WINDY AND UNSTABLE TODAY AHEAD OF A DRY COLD FRONTAL
PASSAGE TONIGHT...

.SOUTHWEST FLOW IS INCREASING AHEAD OF AN APPROACHING STORM SYSTEM 
TODAY. THE SOUTHWEST WIND WILL DRAW IN EXTREMELY DRY AIR FROM THE
SOUTHWESTERN U.S. WITH MINIMUM RELATIVE HUMIDITIES BELOW 10
PERCENT ACROSS MUCH OF SOUTHERN AND CENTRAL WYOMING. THUNDERSTORMS
ON TUESDAY AFTERNOON DROPPED OVER AN INCH OF PRECIPITATION IN
JOHNSON COUNTY...WHICH MAY HELP LOCALLY MODERATE HUMIDITIES TODAY
OVER CENTRAL AND NORTHERN JOHNSON COUNTY...WITH THE LOWEST
HUMIDITIES EXPECTED FROM MAYOWORTH SOUTH.

WINDS ARE EXPECTED TO LOCALLY GUST UP TO 45 MPH BY MID AFTERNOON
ACROSS THE AREA. AS THE ATMOSPHERE BECOMES UNSTABLE DURING THE
HEAT OF THE DAY...IT WILL EASILY MIX DOWN THE GUSTY WINDS ALOFT
AS WELL AS PRODUCE A HAINES INDEX OF 6...WHICH COULD ENCOURAGE
ANY FIRES THAT DO START TO BECOME PLUME DOMINATED. THE
APPROACHING AREA OF LOW PRESSURE WILL SEND A DRY COLD FRONT
ACROSS CENTRAL WYOMING LATER THIS EVENING...MAINTAINING GUSTY
WINDS WHILE SUDDENLY SWITCHING THE WIND DIRECTION TO THE WEST AND
NORTHWEST. THE FRONT WILL OFFER NO PRECIPITATION...HOWEVER
TEMPERATURES WILL DROP BEHIND THE COLD FRONT AND RELATIVE HUMIDITY
WILL RECOVER ABOVE 40 PERCENT ACROSS MUCH OF THE AREA TONIGHT.

WYZ280-281-285-300-200400-
/O.CON.KRIW.FW.W.0001.000000T0000Z-130620T0400Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN-
1150 AM MDT WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF
6...AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...
281...285 AND 300...

* AFFECTED AREA...FIRE WEATHER ZONES 280...281...285 AND 300.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...VERY DRY AIR WILL LIKELY BE IN PLACE ACROSS SOUTHERN 
  PORTIONS OF THE WATCH AREA EARLY...SPREADING NORTH IN THE 
  EARLY AFTERNOON TO THE NORTHERN ZONES. WINDS WILL INCREASE 
  LATE IN THE MORNING AND WILL FREQUENTLY GUST OVER 25 MPH BY 
  NOON. WINDS WILL REMAIN GUSTY THROUGH THE DAY. A SUDDEN WIND 
  SHIFT IS EXPECTED IN THE EVENING AS A DRY COLD FRONT 
  APPROACHES FROM THE WEST BETWEEN 1900 AND 2100. 

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...HIGHS IN THE UPPER 80S TO LOW 90S.

* IMPACTS...CRITICALLY DRY FUELS...VERY LOW HUMIDITY...GUSTY 
  SOUTHWEST WIND AND A HAINES INDEX OF 6 MAY CAUSE ANY FIRES 
  THAT START TO QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
770 
WWUS85 KRIW 200358
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
958 PM MDT WED JUN 19 2013


WYZ280-281-285-300-200500-
/O.EXP.KRIW.FW.W.0001.000000T0000Z-130620T0400Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN-
958 PM MDT WED JUN 19 2013

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
STRONG WIND...VERY LOW HUMIDITY...A HAINES INDEX OF 6...AND A DRY
COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 280...281...285 AND
300...

THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AS CONDITIONS ARE
ANTICIPATED TO IMPROVE OVERNIGHT. THOUGH HUMIDITY IS EXPECTED TO
REBOUND...IT IS POSSIBLE THAT BREEZY CONDITIONS WILL PERSIST.
PLEASE REMAIN AWARE OF CURRENT FIRE ACTIVITY.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:42 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 18, 2:42 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT TUE JUN 18 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...

CLEARING TONIGHT OVER THE FORECAST AREA WITH SEASONABLE
TEMPERATURES EXPECTED.

A STRONG SOUTHWEST FLOW WILL BRING IN DRY AND MORE STABLE AIR
ON WEDNESDAY. THE ONLY EXCEPTION SHOULD BE FAR NORTHWEST WYOMING.
MID/UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL BRING SOME
DYNAMICS BY LATE AFTERNOON. ENOUGH MOISTURE SHOULD GENERATE WIDELY
SCATTERED THUNDERSTORMS...MAINLY FROM THE TETONS INTO YELLOWSTONE
NATIONAL PARK.

OTHERWISE...DRY SLOT OVER WEST CENTRAL WYOMING WILL RESULT IN
DECENT MIXING. BREEZY TO WINDY SOUTHWEST WINDS WILL OCCUR ON
WEDNESDAY...INCREASING DURING THE AFTERNOON HOURS.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

ANY ISOLATED THUNDERSTORMS SHOULD BEGIN TO END BY THE EVENING HOURS
AS WE LOSE THE DAYTIME HEATING WITH THE BALANCE OF THE NIGHT LOOKING
CLEAR AND COOL. ACROSS THE WESTERN VALLEYS IT WILL BECOME QUITE
COOL. THERE COULD EVEN BE SOME PATCHY FROST IN THE MORE PROTECTED
SPOTS BUT AT THIS POINT IT DOES NOT LOOK TO BE WIDESPREAD.

MOST OF THE REGION LOOKS TO BE DOMINATED BY DRY WEST TO
SOUTHWESTERLY FLOW SO MOST AREAS LOOK TO HAVE A FAIRLY NICE DAY WITH
HIGH TEMPERATURES AVERAGING 5 TO 10 DEGREES COOLER THAN ON
WEDNESDAY. THERE WILL STILL BE A BREEZE ACROSS THE FAVORED SPOTS
LIKE FROM THE RED DESERT THROUGH CASPER BUT MUCH LIGHTER THAN ON
WEDNESDAY. THERE IS A CONCERN FOR TWO AREAS HOWEVER. ACROSS FAR
NORTHWESTERN WYOMING THERE COULD BE AN ISOLATED THUNDERSTORM WITH
THE CLOSER PROXIMITY TO AN UPPER LEVEL LOW SWIRLING OVER THE PACIFIC
NORTHWEST BUT NOTHING WIDESPREAD. THE OTHER AREA IS ACROSS THE BIG
HORN RANGE AND JOHNSON COUNTY WHERE SOMEWHAT HIGHER PRECIPITABLE
WATER AND UPPER LEVEL FLOW MORE SOUTH SOUTHEASTERLY WHICH WILL
INTRODUCE AN UPSLOPE COMPONENT THAT COULD BRING ISOLATED
THUNDERSTORMS. AGAIN...ACTIVITY DOES NOT LOOK WIDESPREAD AT THIS
TIME.

BY FRIDAY THE UPPER LEVEL LOW CONTINUES TO MOVE A BIT FURTHER EAST
OT A POSITION OVER IDAHO. EXACT POSITION VARIES A BIT DEPENDING ON
WHICH MODEL IS BELIEVED. FOR NOW...THE NEW GFS AND EUROPEAN KEEP
MOST OF THE NORTHWESTERN PORTION OF THE COUNTY WARNING AREA DRY SO
WE WENT WITH ONLY SLIGHT CHANCE POPS FOR NOW IN THE HIGHER
ELEVATIONS. THERE COULD ALSO BE A FEW SHOWERS IN THE NORTHERN BIG
HORN RANGE WITH A SHORTWAVE BRUSHING BY TO THE NORTH. AT THIS TIME
IT LOOKS LIKE ANY MORE WIDESPREAD SHOWERS WILL LIKELY HOLD OFF UNTIL
FRIDAY NIGHT OR SATURDAY IN THE NORTHERN PORTIONS OF THE COUNTY
WARNING AREA.

WE HAVE TRENDED THE FORECAST A BIT MORE PESSIMISTIC FOR SATURDAY AS
THE MODELS HAVE TRENDED A BIT FURTHER TO THE SOUTH AS THE UPPER
LEVEL LOW BEGINS TO OPEN UP AND PROGRESS EAST. AS A RESULT WE HAVE
INCREASED POPS ACROSS NORTHERN WYOMING WITH THE HIGHEST POPS ACROSS
YELLOWSTONE PARK AND THE BIG HORN RANGE. WE ALSO LOWERED
TEMPERATURES A BIT ACROSS THE NORTH WITH MORE CLOUD COVER.

ON THE FLIP SIDE OF THE COIN...WITH THE OPENING OF THE LOW AND
FASTER PROGRESSION...WE DID MAKE THE FORECAST MORE OPTIMISTIC FOR
SUNDAY. BOTH THE GFS AND EUROPEAN MOVE ALL PRECIPITATION OF THE AREA
FOR SUNDAY. AS A RESULT WE HAVE REMOVED THE POPS FOR SUNDAY AND ALSO
RAISED TEMPERATURES A FEW DEGREES.

AS FOR EARLY NEXT WEEK...MADE A FEW TWEAKS TO THE FORECAST. BOTH THE
GFS AND EUROPEAN HAVE DRIER WEATHER FOR MONDAY AS WELL SO WE
CONFINED THE POPS TO FAR NORTHWESTERN WYOMING WITH CLOSER PROXIMITY
TO MOISTURE IN THE PACIFIC NORTHWEST. BY TUESDAY POPS SPREAD A BIT
FURTHER TO THE EAST WITH A SHORTWAVE MOVING OVER THE TOP OF A
BUILDING RIDGE IN THE SOUTHWEST SO THUNDERSTORMS WERE ADDED ACROSS
THE NORTHERN MOUNTAINS. TEMPERATURES WILL CLIMB TO ABOVE NORMAL
LEVELS WITH THE BUILDING RIDGE WITH 90S POSSIBLE IN THE BASINS BY
EARLY NEXT WEEK.

&&

.AVIATION.../00Z ISSUANCE/

AFTER A FEW LINGERING SHOWERS AND THUNDERSTORMS EARLY THIS
EVENING...CLEARING WILL OCCUR TONIGHT OVER THE REGION WITH VFR
CONDITIONS. IN THE SHORT TERM...IT WILL BE GENERALLY DRY AND
WINDY...AS THE LOW TO MID LEVEL PRESSURE GRADIENT INCREASES. AS A
RESULT...SOUTHWEST SURFACE WIND SHOULD GUST TO 35-40 MPH BY
WEDNESDAY AFTERNOON. KCPR COULD HAVE GUSTS APPROACHING 45 MPH.
AGAIN...VFR CONDITIONS TO DOMINATE INTO THURSDAY AND FRIDAY.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH FOR CASPER DISPATCH ON WEDNESDAY...

DRY...WINDY CONDITIONS ARE EXPECTED MOST OF THE DAY WEDNESDAY.
RELATIVE HUMIDITIES WILL FALL SHARPLY BY WEDNESDAY AFTERNOON...
ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. WINDS WILL MIX DOWN
TO THE SURFACE AND COULD GUST TO 40 MPH...WITH SLIGHTLY HIGHER
GUSTS ACROSS THE WIND CORRIDOR TO NEAR CASPER AND OTHER PARTS OF
NATRONA COUNTY. MOST DISTRICTS WILL REMAIN BREEZY THROUGH
WEDNESDAY NIGHT. AIRMASS OVER WEST CENTRAL WYOMING REMAINS DRY AND
STABLE ON THURSDAY WITH GENERALLY LOW RELATIVE HUMIDITIES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING WYZ280-281-285-300.

&&

SHORT TERM...KPL
LONG TERM...HATTINGS
AVIATION...KPL
FIRE WEATHER...KPL
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUN 18 2013

WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ALONG AND EAST OF THE DIVIDE COULD PRODUCE STRONG GUSTY
WINDS THIS AFTERNOON AND EVENING...IN ADDITION TO DANGEROUS CLOUD TO
GROUND LIGHTNING AND SMALL HAIL. SOME STORMS COULD BECOME STRONG IN
NATRONA AND JOHNSON COUNTY LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...WARM...VERY DRY AND BREEZY/WINDY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL INCREASE THE FIRE RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 18, 1:55 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT TUE JUN 18 2013

WYZ009>011-182045-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
155 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 245
PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I25 MILE MARKER 290...OR 7 MILES SOUTH OF
BUFFALO...MOVING NORTHEAST AT 15 MPH. TRAVELERS ON I90 AND I25 WILL
BE AFFECTED BY THIS STORM. BE PREPARED FOR A SUDDEN CHANGE IN WEATHER
CONDITIONS.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I90 MILE MARKER 60 AROUND 200 PM MDT.
I90 EXIT 65 AROUND 205 PM MDT.
I90 EXIT 69 AROUND 210 PM MDT.
I90 EXIT 73 AROUND 220 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 289 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 49 AND
74.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED HIGHWAY OR ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4449 10637 4420 10618 4412 10669 4435 10689
TIME...MOT...LOC 1953Z 244DEG 19KT 4425 10664

LYNOTT
Special weather statement, Jun 18, 2:01 PM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT TUE JUN 18 2013

WYZ002-003-005-007-182045-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-
201 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND
SOUTHEASTERN PARK COUNTIES UNTIL 245 PM MDT...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF STATE HWY 290 MILE MARKER 10...
OR 17 MILES SOUTHWEST OF MEETEETSE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN PARK COUNTY THROUGH 245 PM MDT
RURAL NORTHWESTERN HOT SPRINGS COUNTY THROUGH 245 PM MDT
RURAL NORTHERN HOT SPRINGS COUNTY THROUGH 245 PM MDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4423 10906 4399 10865 4378 10891 4405 10933
TIME...MOT...LOC 2001Z 216DEG 14KT 4394 10900

LYNOTT
Special weather statement, Jun 18, 2:21 PM MDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
221 PM MDT TUE JUN 18 2013

WYZ010-011-182100-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
221 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY UNTIL 300
PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF FORT RENO HISTORICAL SITE...OR
24 MILES NORTHEAST OF KAYCEE...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL JOHNSON COUNTY THROUGH 300 PM MDT

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 78 AND
95.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4416 10661 4430 10602 4392 10603 4384 10636
TIME...MOT...LOC 2021Z 156DEG 12KT 4396 10630

BRANHAM
Special weather statement, Jun 18, 3:22 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT TUE JUN 18 2013

WYZ002-015-016-182215-
ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-
322 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL
415 PM MDT...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 50...OR 6 MILES
NORTH OF DUBOIS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DOUBLE CABIN CAMPGROUND AROUND 415 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4387 10965 4367 10928 4345 10954 4365 10986
TIME...MOT...LOC 2123Z 221DEG 11KT 4362 10966

MCDONALD
Special weather statement, Jun 18, 4:14 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
414 PM MDT TUE JUN 18 2013

WYZ001-012-013-182300-
JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-YELLOWSTONE
NATIONAL PARK WY-
414 PM MDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARK AND NORTHWESTERN
TETON COUNTIES IN NORTHWEST WYOMING UNTIL 500 PM MDT...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEWIS LAKE...OR 8 MILES SOUTHWEST OF GRANT
VILLAGE...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SHOSHONE LAKE AND RIDDLE LAKE AROUND 420 PM MDT.
GRANT VILLAGE AROUND 425 PM MDT.
CRAIG PASS AROUND 430 PM MDT.
GRAND LOOP RD GRANT TO LAKE AROUND 450 PM MDT.
MUD VOLCANO AND LAKE AROUND 500 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4478 11104 4471 11027 4399 11048 4408 11103
TIME...MOT...LOC 2214Z 200DEG 19KT 4434 11064

HATTINGS

Nearby

Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.